Sleepy

Hi all im new here im mandy and ive had hodgkins lymphoma , its cancer of the lymph nodes , im 55 and i have other conditions also , ive had two heart attacks , i have angina , and arthritis in my hands , wrists , and back , i walk with a walking stick , im a very positive person and like to keep myself busy by helping other people , i have people who rely on me

i finished my chemo in December but still have a lump in my stomatch which they are waitting to see if it grows , i will have another P E T scan in january , im just feeling tired mainly in the afternoons , i could just fall asleep at anybodys house and im finding i have to get home earlier to have a nap , oh dear , im not sure if this is down to me doing too much ,, or if the cancer is back , or the affects of the chemo still

Does anyone no what it could be ,,,,, thank you from Mandy

Comments

  • LouiseJLouiseJ Posts: 426 mod

    @mandyb123 , @MoorandHill_man

    Hi Mandy,

    Welcome to the community, I am so sorry to hear of all your suffering, that is a lot to contend with and endure. I admire your positive approach and determination to continue living your life as much as you can, especially as you provide so much support to others as well.

    Hi Moor, I tagged you in this chat because of your post about feeling sleepy also. Hope you don't mind. 😃

    It is not unusual to feel extreme fatigue frequently after cancer and treatment. I think the effects of having chemo last for many months after treatment has finished. The body has endured an onslaught of drugs in the fight against cancer, but not without consequences. The tiredness is not uncommon at all. I think we can underestimate the effect cancer treatment has on us, it's not like popping a paracetamol every four hours. Chemo, especially, is a big deal to deal with. You are not in complete health yet, your body still needing to adjust and time to recover. Take your time, day by day, rest when necessary. I understand that others may be relying on you, but you do need to look after yourself first, otherwise you won't be in a fit state to help others.

    Also, if you are on medications these will possibly also be having an impact on your energy levels.

    If you are concerned, I would suggest contacting your oncologist or mentioning it to your Dr. It is much better to mention these things, then perhaps something can be done to help you.

    I hope you both are able to get some good rest this weekend,

    Chat soon,

    Lou x

  • RobertARobertA Posts: 816 ✭✭✭✭✭

    @mandyb123 @MoorandHill_man @LouiseJ

    Hi Mandy

    Wow, you have been through a lot and yet you are so positive and supportive of others.

    I haven’t had chemo but I am sure that Lou is absolutely correct in her observations. I am though on hormone treatment and that has definitely had an impact on my strength and endurance.

    One of the experts linked with our community is Untire, and Moor and yourself may find something of interest in their app. I have pasted a link (I hope!).

    Rob x


  • Untire_AppUntire_App Posts: 16 Cancel Related Fatigue Experts
    edited October 2019

    Thank you @RobertA for sharing about Untire and highlighting cancer fatigue as it is such a common side effect that many people don't hear much about it especially during and after cancer treatment. @mandyb123 @MoorandHill_man @LouiseJ we're always available to answer any questions related to cancer-related fatigue. What many people don't know is that being tired, sleepy, and fatigued occurs in 80-90% of individuals after cancer diagnosis and treatment and it can even occur years later. It is important to discuss it with your doctor as they can evaluate it in case there is a medical cause.The Untire app was created to provide a tool to better manage through it. The Untire app is free to download and available on the NHS apps library: https://www.nhs.uk/apps-library/untire-beating-cancer-fatigue/ It can help you better manage your energy while providing tips and activities to help increase your energy levels over time. Please don't hesitate to reach out if we can help further. Please be easy on yourself and take it one day at a time. The Untire Team


    Facebook - https://www.facebook.com/UntireApp/
    Twitter - @UntireApp
    Website - https://untire.me/
    Download for free on iTunes & Google Play
  • RobertARobertA Posts: 816 ✭✭✭✭✭

    @mandyb123

    Hi Mandy

    I hope you are managing OK and that you are able to get out even in this poor weather we are having.

    The sleep issue is different for me inasmuch as I tend to have difficulty sleeping, partly because I have to visit the bathroom at least four times a night. I have even stopped having my favourite hot chocolate before I go to bed, but it hasn't made much difference. Haha, maybe a glass of something alcoholic before bedtime will do the trick.

    I do hope you found the Untire app useful.

    Rob x

Sign In or Register to comment.